How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board Certified Physician
Category: Endocrinology
Satisfied Customers: 63757
Experience:  Internal medicine doctor. Years of experience with diabetes, both conventional treatments and diet treatments.
24257177
Type Your Endocrinology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

I am a 66-year-old female. Diagnosed with Graves in 1995.

Customer Question

I am a 66-year-old female. Diagnosed with Graves in 1995. PTU, then radioactive iodine. Developed TED. Have been on Synthroid since then. For past 9 months TSH checked every 3 months shows hyperthyroidism (TSH readings 0.10, then 0.03, and currently 0.01), despite Synthroid dose being gradually lowered each time. I am meticulous in taking the exact dose my doctor prescribes. Just a couple-pound weight loss, slight eye bulging, slight shakiness, but out of breath and very tired lately. My doctor is stumped, wants to refer me to endo. Please tell me what could be causing this? Thank you.
Submitted: 8 months ago.
Category: Endocrinology
Expert:  DrThomasMd replied 8 months ago.

Hello

You simply might not need as high a dose.

That is most likely.

A pituitary problem [non secretion of TSH] should cause this as well.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here daily.

Related Endocrinology Questions